Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 15, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 8, 1999, 1:10 AM CDT for Crawford County, Washington County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 1999, 1:10 AM CDT (06:10 UTC)
- Expired
- Aug 8, 1999, 6:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2377 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSTL 080610 FFWSTL MOC055-221-081100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 110 AM CDT SUN AUG 8 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WARNING FOR... CRAWFORD COUNTY IN CENTRAL MISSOURI WASHINGTON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 600 AM CDT * THUNDERSTORMS WITH HEAVY RAIN HAVE BEEN ANCHORED OVER CRAWFORD AND WASHINGTON COUNTIES SINCE SATURDAY EVENING. RADAR INDICATES 3 TO 4 INCHES OF RAIN MAY HAVE ALREADY FALLEN...AND ANOTHER 1 TO 2 INCHES OF RAIN IS EXPECTED BETWEEN NOW AND 3 AM AS ADDITIONAL THUNDERSTORMS ROLL THROUGH THE AREA. THE CRAWFORD COUNTY SHERIFFS DEPARTMENT IS ALREADY REPORTING NUMEROUS SMALL CREEKS AND STREAMS ARE OUT OF THEIR BANKS. * MOTORISTS SHOULD BE CERTAIN TO AVOID LOW WATER CROSSINGS...THEY ARE DEATH TRAPS DURING TIMES OF HEAVY RAIN!! BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE R DANGERS OF FLOODING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW DEEP THE WATER MAY BE. MOTORISTS SHOULD NEVER DRIVE THROUGH WATER OF UNKNOWN DEPTH. TRUETT/RP &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:45 PM CDT, 11 hours 25 minutes earlier.
Area forecast discussion, Aug 7, 1:45 PM CDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT SAT AUG 7 1999 SATL LOOP SHOWS TOPS HV BEEN COOLG SINCE ABT 17Z ACRS E CNTRL MO WITH SUM MUCH NEEDED RN ACRS RGN. MCS CONTS TO ROLL ESEWD WITH HVIEST PCPN JST SE OF METRO AREA. SANGSTER CHART FM LT MRNG SHOWED FAIRLY DECENT LOW LVL INFLOW WITH 25 KTS FM SW INTO NE MO. ADAP WOOD SUGGST LN OF TRW WILL CONT TO ROLL ACRS SRN PTN OF AREA THIS AFTN WITH FAIRLY DECENT MSTR CNVGC ACRS NW MO/NE KS AHD OF FNT. MCS TOOK THE STARCH OUT ACRS MUCH OF N AND CNTRL MO SO MAY BE AWHILE BFR DVLPMNT OCCURS. WILL FOLLOW TREND OF ETA LOW LVL MSTR CNVGC OVRNGT AS WELL REMEMBER BIG BUST WITH CD FNT IN LT JULY. AT MIDN, ETA FCSTS DECENT LOW LVL MSTR CNVGC ACRS SRN THIRD OF MO WHILE NGM FCSTS TREEMENDUS MSTR CNVGC FM CNTRL IL ACRS NRN OZARKS. ETA WAS RIGHT IN JULY. .STL...NONE
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:58 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 62 min |
| Aug 7, 11:19 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 51 min |
| Aug 7, 11:31 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 64 min |
| Aug 8, 12:05 AM CDT | Severe Thunderstorm Warning | LSX | Osage | 65 min |
| Aug 8, 12:15 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 65 min |
| Aug 8, 12:40 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 50 min |
| Aug 8, 12:53 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 32 min |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.